Alert archive / Pennsylvania / Flash Flood Warnings in 2000

Flash Flood Warning 17, NWS Pittsburgh, PA

June 27, 2000Fayette County, Pennsylvania

NWS Pittsburgh, PA issued this flash flood warning at Jun 27, 2000, 2:15 PM EDT for Fayette County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 27, 2000, 2:15 PM EDT (18:15 UTC)
Expired
Jun 27, 2000, 5:15 PM EDT
In force
3 hr
Issued by
NWS Pittsburgh, PA
Area
Whole counties

County Fayette County, PA

The radar

The Pittsburgh radar (KPBZ), 84 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 6.3 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2000-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2000-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
590 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KPBZ 271817
FFWPBZ
PAC051-272115-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
215 PM EDT TUE JUN 27 2000

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN FAYETTE COUNTY IN PENNSYLVANIA

* UNTIL 515 PM EDT

* AT 213 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED HEAVY
  RAINS CONTINUING TO MOVE ACROSS THE SOUTHERN HALF OF FAYETTE
  COUNTY. A SKYWARN OBSERVER REPORTED NEARLY 2 INCHES OF RAIN
  IN LESS THAN 3 HOURS. FLOODING OF STREAMS AND CREEKS
  WILL OCCUR MAINLY ACROSS THE SOUTHERN HALF OF THE COUNTY.

<<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE
WATER{ COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW
YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY. MOVE TO HIGHER GROUND.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 12:46 PM EDT, 1 hour 29 minutes earlier.

Area forecast discussion, Jun 27, 12:46 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
1246 PM EDT TUE JUN 27 2000

WILL UPDATE ZONES PITTSBURGH AND SOUTH AS SHOWERS TEND TO LINGER IN
THE AREA. A WEAK WAVE IS MOVING SLOWLY ALONG THE FRONT AND IS
CURRENTLY LOCATED JUST SOUTHWEST OF ZANESVILLE. OVERRUNNING SHOWERS
ARE DEVELOPING IN ASSOCIATION WITH THIS FEATURE.

CAT

FCSTID = 66
PIT   80  57  78  59 /  40  10  10  30
MGW   80  57  80  60 /  70  20  10  30

.PBZ...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

In the hours before

Special weather statement, Jun 27, 1:42 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
142 PM EDT TUE JUN 27 2000

MDZ001-PAZ032-WVZ012-021>023-272100-
FAYETTE PA-GARRETT MD-MARION WV-MONONGALIA WV-PRESTON WV-WETZEL WV-
142 PM EDT TUE JUN 27 2000

...SHOWERS MOVING THROUGH THE REGION...

SHOWERS WILL CONTINUE TO MOVE ACROSS THE AREA DURING THE
AFTERNOON HOURS. RAINFALL AMOUNTS IN SOME LOCALTIES MAY REACH
UP TO ONE TO ONE AND ONE HALF INCH OVER A SHORT PERIOD OF TIME.
PONDING OF WATER ON ROADWAYS AMD POOR DRAINGE PROBLEMS MAY OCCUR.

Nearby

Flash Flood Warnings in Pennsylvania, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.